Peripheral Arterial Disease (PAD) Expert Forum
No cause found for Peripheral Neuropathy
About This Forum:

Questions in the Peripheral Arterial Disease forum are answered by Dr. Lee Kirksey, associate professor at The University of Pennsylvania School of Medicine. Topics covered include abdominal aortic aneurysm , amputation, arteriovenous fistula, atherectomy, carotid artery surgery , cholesterol , claudication, deep vein thrombosis (DVT) , endovascular aortic stent graft (EVAR), stent placement , stroke prevention, varicose veins , and venous insufficiency .

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

No cause found for Peripheral Neuropathy

I have had numbness tingling and burning in my left foot on and off for about a year now. I have been checked for diabetes and had one test that showed I was pre-diabetic and two others that showed I was normal. The doctors concluded that the two normal ones out weighed the positive. My h1c’s for the three tests were. 7, 5.6 & 5.3 They were done within days of each other. My podiatrist also told me to wear arch supports and this helped a lot with the pain. When I drink alcohol or have a lot of sugar the tingling returns. This leads me to believe that it is somehow related to my blood sugar. When there is no tingling or pain I only have partial feeling in my foot. I had and EMG and the results were normal.  I take the medications Agyestin and Yaz before that. I still do not know what the cause is of this neuropathy or if I will ever regain full feeling in my left foot.  Any help would be appreciated.
Related Discussions
469720_tn?1388149949
Hello
It indeed sounds as if you have some degree of neuropathy. Your Hgb A1C was all over the place within days of one another. Quite strange. Those results notwithstanding, you should be treated as having neuropathy. Furthermore, the medication Yaz may cause these symptoms and these may be residual symptoms. Systemic problems like hypothyroidism can also cause this type of discomfort. It does seem like the EMG should have reflected some changes. It would be interesting to know when it was done in relation to your symptoms.  Consider further consultation woth a neurologist.  Best of luck
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank